Missouri, 2009

Hail and Damaging Winds in Missouri, August 4, 2009

August 4, 2009 · NWS EAX · 6 events in 5 counties and zones

A few severe thunderstorms produced damaging winds and hail, in the early morning hours of August 4, 2009.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A few severe thunderstorms produced damaging winds and hail, in the early morning hours of August 4, 2009.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 3, 10:48 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 3, 10:48 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1148 PM CDT MON AUG 3 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

FCST CONCERNS IN THE SHORT TERM ARE FOCUSED ON TSRA POTENTIAL THIS
EVE AND THROUGH THE OVERNIGHT HOURS...AS WELL AS ADDITIONAL
DEVELOPMENT FOR TUE AND WED.

SFC SATELLITE AND OBS THIS AFTN DEPICT A COMPLEX SETUP WITH A
STALLED COOL FRONT STRETCHING FROM HILL CITY KANSAS NE TOWARDS OMAHA
AND FURTHER NE TOWARD WATERLOO.  A SECONDARY PREFRONTAL TROUGH/WARM
FRONT CONTINUED TO SLOWLY EDGE EASTWARD...EVIDENT JUST SOUTH OF
KIRKSVILLE BY ADDITIONAL POOLING OF SFC MOISTURE TO THE SOUTH. IN
ADDITION...REMNANT OUTFLOW BOUNDARY FROM MORNING TSRA ACTIVITY
REMAINS STALLED FROM KIRK NW TOWARD LAMONI. RUC/NAM AS WELL AS LATEST
TAMDAR SOUNDING OUT OF KMCI CONTINUE TO SUPPORT THE IDEA OF A RATHER
STOUT EML ADVECTING NE INTO THE CWA THROUGH THE AFTN HOURS. LATEST
DATA SUGGEST 700MB TEMPS HAVE RISEN NEAR 12.2 DEGREES WITH 850MB TEMPS
NEAR 25 DEGREES.  THEREFORE..EDGE OF CAP WILL LIKELY LINE ITSELF ALONG THE
NORTHERN PERIPHERY OF THE CWFA BY LATE THIS AFTN OR PERHAPS EVEN
FURTHER NORTH.

FOR TONIGHT...MAIN QUESTION REMAINS AS TO WHEN CONVECTION MAY
INITIATE OVER THE AREA.  FEEL CAP WILL HOLD STRONG OVER THE ENTIRE
CWA THIS AFTN...PERHAPS AN ISO-TSRA DEVELOPS ALONG OLD OUTFLOW
BOUNDARY NEAR KIRK THIS AFTN WHERE CAP MAY BE WEAKER.
HOWEVER...FEEL PRIMARY SHOW WILL NOT DEVELOP UNTIL CLOSER TO OR AFTER 03Z
AS A S/W CURRENTLY DROPPING SE THROUGH SD WILL REACH TOWARDS THE CWA.
ISENTROPIC LIFT ON THE 312-315K SFC RAPIDLY INTENSIFIES AS THE MID-
LVL WAVE APPROACHES BY 03Z. IN ADDITION...HEIGHT FALLS AHEAD OF THE
S/W SHOULD INDUCE AN INCREASING LLJ...WITH INITIAL FOCUS POINT OF
ELEVATED MOISTURE CONVERGENCE POINTING TO INITIATION OVER SE
NEBRASKA...NORTHWEST MO AND SOUTHERN IA. BY 03Z BOUNDARY LAYER SHOULD
BEGIN TO DECOUPLE LEAVING MUCAPE VALUES BETWEEN 2000-3000 J/KG...WITH
INCREASING EFFECTIVE SHEAR VALUES AROUND 35-40 KNOTS. THIS BEING
SAID...THICK CAPE PROFILES ALONG WITH AMPLE SHEAR IN THE EFFECTIVE
HAIL GROWTH ZONE WILL LEAD TO THE POTENTIAL FOR VERY LARGE HAIL. A
CONDITIONAL DAMAGING WIND THREAT MAY ALSO EXIST GIVE RATHER HIGH
CLOUD BASES SIGNIFICANT LOW-LVL DRY AIR AND ONLY A MODEST BOUNDARY
LAYER DECOUPLING.

REAL QUESTION EXISTS TO WHETHER OR NOT SUFFICIENT STORM COVERAGE
WILL DEVELOP FOR A CLUSTER OF STORMS OR MCS TO DEVELOP AS LLJ BEGINS TO
VEER OUT OF THE WSW AFTER MIDNIGHT. SHOULD THIS OCCUR...A PERIOD OF
TRAINING STORMS MAY DEVELOP ALONG THE SFC FRONT IN EXTREME NORTHERN
AND NORTHEAST MO AFTER MIDNIGHT AS THE ISENTROPIC LIFT AXIS SHIFTS.
WHILE THE FOCUS FOR HEAVIEST PRECIP WILL REMAIN NORTH AND ALONG THE HIGHWAY
36 CORRIDOR...VERY POSSIBLE THAT CONTINUED BACKBUILDING MAY OCCUR TO
THE SSW TOWARDS KC AND WARRENSBURG SHOULD A SUFFICIENT COLD POOL DEVELOP.

BY TUESDAY MORNING ACTIVITY SHOULD GRADUALLY WANE AS THE PRIMARY
CLUSTER OF STORMS SHIFTS EAST OF THE AREA.  HOWEVER...ISENTROPIC
LIFT IS SLOW TO DIMINISH AND MAY CAUSE ADDITIONAL LINGERING STORMS
OVER CENTRAL MO THROUGH THE MORNING.  A VERY CONDITIONAL THREAT
DEVELOPS TUE AFTN AS THE SFC FRONT TRIES TO SHIFT SOUTHWARD TOWARDS
I-70.  IF WE CAN CLEAR OUT THE CLOUD COVER...MOISTURE WILL REMAIN IN
PLACE LEADING TO ADDITIONAL INSTABILITY GREATER THAN 3000 J/KG.
HOWEVER...UNSURE ABOUT AN ADDITIONAL S/W IN THE NWLY FLOW PROVIDING
FORCING SO WILL NEED TO KEY IN ON OUTFLOW BOUNDARIES AND CONVERGENCE
ALONG THE FRONT. ALSO...MID-LVL CAPPING LOOKS TO REMAIN IN PLACE
WHICH MAY ONCE AGAIN INHIBIT STORM DEVELOPMENT.

NAM/GFS ALL SUGGEST EFFECTIVE FRONT AND MID-LVL MOISTURE AXIS DROPS
SOUTH OF THE CWA FOR TUE NIGHT AND WEDNESDAY...THUS HAVE TRIED TO
TONE BACK POPS IN THIS PERIOD.  HOWEVER...SUCH IS THE CASE WITH NWLY
FLOW...MOISTURE AXIS WILL NOT STAY TO THE SOUTH FOR LONG AND MAY
RETURN BY WED NIGHT. MODELS CONTINUE TO JUMP ALL OVER THE PLACE AND
ARE HAVING A DIFFICULT TIME RESOLVING THESE DISTURBANCES. THUS FEEL IT
PRUDENT TO CONTINUE TO ADVERTISE POPS THROUGH WEDNESDAY NIGHT.

AS FAR AS HYDRO IS CONCERNED...HAVE CONTEMPLATED ISSUING A FFA FOR
THE NORTHEASTERN TIER OF COUNTIES FOR THE OVERNIGHT HOURS.
HOWEVER...RADAR HAS SIGNIFICANTLY OVERESTIMATED THE AMOUNT OF
RAINFALL FROM SUNDAY NIGHT WHICH MAY BE INFLUENCING FFG TOO MUCH.
NEVERTHELESS...1 AND 3 HR GUIDANCE REMAINS ABOVE 2 INCHES IN MOST
LOCATIONS WITH LITTLE RIVER GUAGE RESPONSE PROVIDING SOME INDICATION
OF THE TRUE HIGHER GUIDANCE VALUES. GRANTED...MOISTURE CONVERGENCE
FOCUSES ACROSS NE MO AFTER MIDNIGHT HOWEVER OVERALL AREAL COVERAGE
AND INITIATION POINT OF STORMS REMAINS FAR TOO UNCERTAIN TO ISSUE A
WATCH AT THIS JUNCTURE. ULTIMATELY...MAY NEED TO SEE INITIATION POINT
TO DETERMINE WHERE A WATCH WOULD BE NEEDED.

31

MEDIUM RANGE (THU-SUN)...

MAIN FORECAST CONCERN FOR THE EXTENDED FOCUSES ON VERY WARM
TEMPERATURES AS WELL AS TIMING/EVOLUTION OF CONVECTIVE SYSTEMS
DURING THE LATER PART OF THE WORK WEEK.

AN UPPER RIDGE WILL BE ENTRENCHED ACROSS THE CENTER PART OF THE
COUNTRY BY THURSDAY. SOUTHWESTERLY LOW LEVEL FLOW WILL ADVECT VERY
WARM TEMPERATURES ALOFT OVER THE REGION. IT LOOKS LIKE SUFFICIENT
MIXING WILL OCCUR SO THAT SURFACE TEMPERATURES SHOULD CLIMB INTO THE
MIDDLE AND POSSIBLY UPPER 90S BY THE END OF THE WEEK. THE WARMEST
TEMPERATURES SHOULD BE ACROSS OUR WESTERN ZONES...CLOSER THE CORE OF
WARM AIR ALOFT. DEWPOINTS WILL LIKELY BE HIGH ENOUGH TO RESULT IN
HEAT INDEX READINGS ABOVE 100 DEGREES. ALTHOUGH WITH STRONGER WINDS
DEWPOINTS MAY TEND TO MIX LOWER DURING THE DAY AND LIMIT JUST HOW
HIGH THE HEAT INDEX ACTUALLY GETS...PARTICULARLY ACROSS OUR WESTERN
ZONES. ANOTHER ELEMENT TO THIS COMING HEAT IS THAT TEMPERATURES LOOK
TO REMAIN VERY WARM DURING THE OVERNIGHT HOURS...AS WINDS DONT BACK
OFF A LOT...KEEPING THINGS SOMEWHAT MIXED. THIS WILL TEND TO KEEP
OVERNIGHT LOWS IN THE UPPER 70S...PARTICULARLY IN THE METRO AREA. SO
THERE MAY NOT BE MUCH RELIEF TO THE HEAT DURING THE OVERNIGHT HOURS.
MODELS HAVE BEEN CONSISTENT IN ADVERTISING THIS RETURN TO SUMMER
TIME TEMPERATURES SO CONFIDENCE IS SOMEWHAT HIGH.

AS THE HEAT BUILDS THERE WILL PERIODIC CHANCES FOR SHOWERS/STORMS.
THE BEST CHANCES WILL COME DURING THE LATER HALF OF THE WORK WEEK AS
MODELS CONTINUE TO INDICATE A LOW LEVEL BOUNDARY OVER THE AREA WITH
A DECENT LOW LEVEL JET FEEDING INTO THIS BOUNDARY THURSDAY INTO
FRIDAY. HAVE KEPT ONLY SLIGHT CHANCE POPS FOR THIS AS THERE IS STILL
BIT OF UNCERTAINTY AT THIS POINT IN TIME. BY FRIDAY NIGHT IT LOOKS
LIKE THE ATMOSPHERE SHOULD BE CAPPED AS THE BULK OF THE WARM AIR
MOVES IN ALOFT. THIS SHOULD INHIBIT THINGS SO KEPT THE REST OF THE
EXTENDED DRY.

&&

.AVIATION...

FOR THE 06Z TAFS...A WEAK FRONT LOCATED NR KSTJ WL SAG SLOWLY SOUTH
THROUGH THE TERMINALS DURING THE MORNING HOURS. ALONG AND NORTH OF
THE BOUNDARY...A FEW THUNDERSTORMS MAY DEVELOP TONIGHT DUE TO
ISENTROPIC LIFT. AREAL COVERAGE IS EXPECTED TO BE LIMITED. THEREFORE
WILL ONLY MENTION VCTS. ANOTHER CONCERN IS THE LARGE AREA OF
CONVECTION IN NRN NEB. IT IS UNCLEAR WHETHER THE AREA OF STORMS WILL
SURVIVE BEFORE MAKING IT INTO THE TERMINALS AFT DAYBREAK.
OTHERWISE...THE FRONT WILL LIKELY NOT TRIGGER ANY THUNDERSTORMS IN
THE AFTN DUE TO THE INCREASING CAP.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Aug 3, 11:58 AM CST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT MON AUG 3 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT MON AUG 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID CONDITIONS HAVE RETURNED TO THE LOWER MISSOURI RIVER
VALLEY THIS AFTERNOON. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN
THE LOWER TO MIDDLE 90S ACROSS EASTERN KANSAS AND WESTERN MISSOURI.
HEAT INDEX READINGS WILL CLIMB TO NEAR 103 DEGREES BY MID AFTERNOON.

THERE WILL BE A CHANCE FOR AN ISOLATED THUNDERSTORM LATE THIS
AFTERNOON AS SEVERAL OUTFLOW BOUNDARIES REMAIN IN PLACE AFTER MORNING
THUNDERSTORMS. HOWEVER...AN INCREASING WARM LAYER OF AIR ALOFT MAY BE
STRONG ENOUGH TO SUPPRESS MOST ACTIVITY. SHOULD THUNDERSTORMS
DEVELOP...A HIGH DEGREE OF INSTABILITY WILL ALLOW STORMS TO QUICKLY BECOME
STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.
AN ISOLATED TORNADO CANNOT BE RULED OUT NEAR THE IOWA BORDER...BUT
THE THREAT REMAINS VERY LOW.

THE MORE LIKELY TIME FRAME FOR SEVERE STORMS WILL LATER THIS EVENING
AND THROUGH THE OVERNIGHT HOURS. BY THIS EVENING...A WEAK COLD FRONT
WILL BE NEARING THE IOWA MISSOURI BORDER. WITH THE SUPPORT OF A WEAK
UPPER LEVEL DISTURBANCE...STORMS ARE EXPECTED TO DEVELOP IN NORTH
CENTRAL AND NORTHEAST MISSOURI ALONG THE EDGE OF THE WARM LAYER
ALOFT. THESE STORMS MAY BUILD BACK WESTWARD ALONG THE SURFACE FRONT
TOWARDS NORTHWESTERN MISSOURI BY MIDNIGHT.  THE LEAST LIKELY AREA TO
SEE STORMS OVERNIGHT WILL BE IN WEST CENTRAL MISSOURI AND EAST
CENTRAL KANSAS TO THE SOUTH OF KANSAS CITY.

THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. HEAVY RAINFALL MAY ALSO OCCUR...AND IF STORMS REPEATEDLY
DEVELOP OVER A REGION...THIS MAY LEAD TO FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CONDITIONAL THREAT FOR THUNDERSTORMS ON
TUESDAY...WITH ACTIVITY HIGHLY DEPENDENT ON MONDAY NIGHTS
THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE LIKELY TO BE ONGOING OVER
THE EASTERN PORTIONS OF THE OUTLOOK AREA TUESDAY MORNING...WITH A FEW
STRONG TO SEVERE STORMS STILL POSSIBLE. THE AFOREMENTIONED COLD FRONT
WILL SETTLE SOUTHWARD TO NEAR INTERSTATE 70 BY MID AFTERNOON...WITH
SUFFICIENT INSTABILITY DEVELOPING TO MAKE THUNDERSTORM REDEVELOPMENT
POSSIBLE. SEVERE WEATHER MAY BE POSSIBLE WITH ANY THUNDERSTORM THAT
DEVELOPS TUESDAY AFTERNOON.

MORE UNCERTAINTY FOR THUNDERSTORM ACTIVITY EXISTS ON WEDNESDAY AND
THURSDAY...WITH A POTENTIAL FOR SCATTERED THUNDERSTORMS BOTH DAYS. AT
THIS TIME...IT IS UNCERTAIN WHETHER SEVERE WEATHER WILL BE POSSIBLE.

WARMER TEMPERATURES WILL RETURN FOR FRIDAY AND LINGER THROUGH THE
WEEKEND. HIGH TEMPERATURES MAY SOAR WELL INTO THE 90S ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED NORTH AND EAST OF A LINE FROM ST.
JOSEPH TO SEDALIA LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS.
SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF INTERSTATE 70 ON TUESDAY.

DUX

In the hours before

Special weather statement, Aug 4, 12:22 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 AM CDT TUE AUG 4 2009

MOZ002-040645-
NODAWAY-
122 AM CDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN NODAWAY COUNTY UNTIL
145 AM CDT...

AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BURLINGTON JUNCTION...OR 15
MILES NORTHEAST OF TARKIO...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BURLINGTON JUNCTION AROUND 135 AM CDT.

THE TOWNS OF ELMO AND CLEARMONT ARE ALSO IN THE PATH OF THIS STORM.

LAT...LON 4058 9488 4055 9475 4035 9487 4049 9522
      4052 9522 4059 9519

21
Special weather statement, Aug 4, 12:44 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
144 AM CDT TUE AUG 4 2009

MOZ002-040715-
NODAWAY-
144 AM CDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN NODAWAY COUNTY UNTIL 215 AM
CDT...

AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
BURLINGTON JUNCTION TO HOPKINS...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BURLINGTON JUNCTION AROUND 200 AM CDT.

THE TOWNS OF ELMO...CLEARMONT...PICKERING AND PARNELL ARE ALSO IN THE
PATH OF THESE STORMS.

LAT...LON 4058 9465 4052 9464 4047 9464 4047 9462
      4044 9461 4034 9461 4037 9510 4054 9522
      4058 9522

21
Special weather statement, Aug 4, 1:15 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 AM CDT TUE AUG 4 2009

MOZ002>004-040745-
GENTRY-NODAWAY-WORTH-
215 AM CDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN NODAWAY...NORTHWESTERN
GENTRY AND WESTERN WORTH COUNTIES UNTIL 245 AM CDT...

AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BURLINGTON JUNCTION...OR 13
MILES NORTH OF MARYVILLE...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HOPKINS AROUND 235 AM CDT.
  MARYVILLE AROUND 240 AM CDT.

THE TOWNS OF CLEARMONT AND PICKERING ARE ALSO IN THE PATH OF THIS
STORM.

LAT...LON 4058 9478 4050 9441 4023 9462 4046 9519
      4048 9519 4058 9513

21

The radar

The Omaha radar (KOAX), 152 km away, was scanning. The volume nearest the first event began at 07:15 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Nodaway

When
August 4, 1:15 AM CST
Where
Nodaway County, 3.93 mi WSW of Hopkins
Measured
0.75 in hail
Reported by
Public
Coordinates
40.530, -94.890

Hail, Nodaway

When
August 4, 1:25 AM CST
Where
Nodaway County, 4.72 mi W of Hopkins
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.550, -94.910

Thunderstorm Wind, Harrison

When
August 4, 2:54 AM CST
Where
Harrison County, 0.69 mi S of Gilman City
Measured
56 kt (64 mph) estimated gust
Property damage
$750
Reported by
Broadcast Media
Coordinates
40.140, -93.870

Part of a metal roof was reported blown off, and a two inch diameter flag pole was bent in half.

Thunderstorm Wind, Grundy

When
August 4, 3:20 AM CST
Where
Grundy County, Trenton Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.080, -93.600

An 8 to 12 inch diameter tree limb was blown down at 9th and Harris.

Thunderstorm Wind, Holt

When
August 4, 5:08 AM CST
Where
Holt County, 0.69 mi N of Mound City
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.140, -95.230

A two to three foot in diameter tree, was blown down in town.

Thunderstorm Wind, Henry

When
August 4, 7:06 AM CST
Where
Henry County, 0.69 mi S of Clinton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
38.370, -93.770

Various sized tree limbs, as well as cable and phone lines, were reported down in town.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, August 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190564, 190653, 190563, 190562, 190566, 190567.